On the C regularity of CR mappings of positive codimension

Bernhard Lamel, Nordine Mir

Research output: Contribution to journalArticle

4 Citations (Scopus)


The present paper tackles the C regularity problem for CR maps h:M→M between C-smooth CR submanifolds M,M embedded in complex spaces of possibly different dimensions. For real hypersurfaces M⊂Cn+1 and M⊂Cn+1 with n>n≥1 and M strongly pseudoconvex, we prove that every CR transversal map of class Cn−n+1 that is nowhere C on some non-empty open subset of M must send this open subset to the set of D'Angelo infinite points of M. As a corollary, we obtain that every CR transversal map h:M→M of class Cn−n+1 must be C-smooth on a dense open subset of M when M is of D'Angelo finite type. Another consequence establishes the following boundary regularity result for proper holomorphic maps in positive codimension: given Ω⊂Cn+1 and Ω⊂Cn+1 pseudoconvex domains with smooth boundaries ∂Ω and ∂Ω both of D'Angelo finite type, n>n≥1, any proper holomorphic map h:Ω→Ω that extends Cn−n+1-smoothly up to ∂Ω must be C-smooth on a dense open subset of ∂Ω. More generally, for CR submanifolds M and M of higher codimensions, our main result describes the impact of the existence of a nowhere smooth CR map h:M→M on the CR geometry of M, allowing to extend the previously mentioned results in the hypersurface case to any codimension, as well as deriving a number of regularity results for CR maps with D'Angelo infinite type targets.

Original languageEnglish
Pages (from-to)696-734
Number of pages39
JournalAdvances in Mathematics
Publication statusPublished - 7 Sep 2018



  • C regularity
  • CR map
  • Points of finite type

ASJC Scopus subject areas

  • Mathematics(all)

Cite this